Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Oct 4, 2013, 5:25 PM MDT for 7 counties in Nebraska. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2013, 5:25 PM MDT (23:25 UTC)
- Expired
- Oct 5, 2013, 6:00 PM MDT
- In force
- 25 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -334 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS75 KCYS 042325 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 525 PM MDT FRI OCT 4 2013 ...GUSTY NORTHWEST WINDS TO CONTINUE TONIGHT AND SATURDAY.... .A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL BRING GUSTY WINDS TO THE WESTERN NEBRASKA PANHANDLE TONIGHT THROUGH SATURDAY AFTERNOON. GUSTS OF 40 TO 50 MPH ARE ANTICIPATED THROUGH THIS TIME. NEZ021-054-055-051200- /O.NEW.KCYS.WI.Y.0012.131004T2325Z-131005T2100Z/ MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 525 PM MDT FRI OCT 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT SATURDAY. * TIMING...THROUGH MIDDAY SATURDAY * WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ALONG RIDGETOPS AND EXPOSED AREAS. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RJM
5 follow-up statements
816 WWUS75 KCYS 050428 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1028 PM MDT FRI OCT 4 2013 ...GUSTY NORTHWEST WINDS TO CONTINUE TONIGHT AND SATURDAY.... .A STRONG STORM SYSTEM MOVING ACROSS THE REGION WILL BRING GUSTY WINDS TO THE WESTERN NEBRASKA PANHANDLE TONIGHT THROUGH SATURDAY AFTERNOON. GUSTS OF 40 TO 50 MPH ARE ANTICIPATED THROUGH THIS TIME. NEZ003-019-020-096-051630- /O.EXB.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...AGATE 1028 PM MDT FRI OCT 4 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT SATURDAY. * TIMING...THROUGH SATURDAY AFTERNOON * WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ALONG RIDGETOPS AND EXPOSED AREAS. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ021-054-055-051630- /O.EXT.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 1028 PM MDT FRI OCT 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT SATURDAY. * TIMING...THROUGH SATURDAY AFTERNOON * WINDS...NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ALONG RIDGETOPS AND EXPOSED AREAS. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL COULD BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WOULD POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
660 WWUS75 KCYS 050923 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 323 AM MDT SAT OCT 5 2013 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE TODAY... .A VIGOROUS LOW PRESSURE SYSTEM OVER SOUTH DAKOTA WILL PRODUCE STRONG AND GUSTY NORTHWEST WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH BY THIS EVENING. NEZ003-019>021-054-055-096-060000- /O.CON.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 323 AM MDT SAT OCT 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THIS MORNING THROUGH THIS AFTERNOON. * WINDS...NORTHWEST SUSTAINED 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND EXPOSED AREAS. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WILL POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAMSKI
653 WWUS75 KCYS 051707 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1107 AM MDT SAT OCT 5 2013 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE TODAY... .A VIGOROUS LOW PRESSURE SYSTEM OVER SOUTH DAKOTA WILL PRODUCE STRONG AND GUSTY NORTHWEST WINDS ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH BY THIS EVENING. NEZ003-051815- /O.CAN.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ BOX BUTTE- INCLUDING THE CITY OF...ALLIANCE 1107 AM MDT SAT OCT 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A WINTER WEATHER ADVISORY FOR BLOWING SNOW. PLEASE REFER TO THAT BULLETIN FOR MORE INFORMATION. $$ NEZ019>021-054-055-096-060000- /O.CON.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 1107 AM MDT SAT OCT 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THIS MORNING THROUGH THIS AFTERNOON. * WINDS...NORTHWEST SUSTAINED 30 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND EXPOSED AREAS. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WILL POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
508 WWUS75 KCYS 052047 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT SAT OCT 5 2013 ...STRONG AND GUSTY NORTHWEST WINDS TO CONTINUE TODAY... .A DEPARTING STORM SYSTEM WILL CONTINUE TO BRING GUSTY NORTHWEST WINDS TO THE WESTERN NEBRASKA PANHANDLE THROUGH LATE AFTERNOON. THE WINDS WILL DIMINISH DURING THE EVENING. NEZ019>021-054-055-096-060000- /O.CON.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 247 PM MDT SAT OCT 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING...THROUGH LATE AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL BE ALONG RIDGE TOPS AND OTHER EXPOSED AREAS. * IMPACTS...HIGH PROFILE VEHICLE TRAVEL WILL BE IMPACTED ALONG NORTH-SOUTH ORIENTED ROADS. WINDS OF THESE SPEEDS WILL POSE A BLOW-OVER RISK TO LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HAMMER
741 WWUS75 KCYS 052354 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 554 PM MDT SAT OCT 5 2013 NEZ019>021-054-055-096-060100- /O.EXP.KCYS.WI.Y.0012.000000T0000Z-131006T0000Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...AGATE 554 PM MDT SAT OCT 5 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE BELOW CRITICAL THRESHOLDS ACROSS THE WESTERN NEBRASKA PANHANDLE EARLY THIS EVENING. THEREFORE... WILL LET THE WIND ADVISORY EXPIRE AT 6 PM. $$ HAHN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Oct 4, 12:46 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 4, 12:46 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1246 PM MDT FRI OCT 4 2013
.UPDATE...
ISSUED AT 1245 PM MDT FRI OCT 4 2013
STRONG UPPER LEVEL TROUGH IS MOVING ACROSS THE ROCKIES
TODAY...WITH THE STRONGEST PIECE OF ENERGY BEING THE CLOSED LOW
RIDING ALONG THE WYOMING/NEBRASKA/COLORADO BORDER AT THE NOON
HOUR. IMPRESSIVE MIDLEVEL CONVERGENCE AND ISENTROPIC LIFT AT THE
NOSE OF WARM CONVEYOR BELT OVER NORTHWESTERN NEBRASKA AND WESTERN
SOUTH DAKOTA...ALONG WITH SOME MARGINAL LLVL INSTABILITY...ARE
SPARKING OFF SOME THUNDERSTORM ACTIVITY OVER THIS AREA. SFC
OBSERVATIONS ARE SHOWING AT OR NEAR FREEZING TEMPS AND SNOW IN
THIS AREA...AND ANTICIPATE SNOW RATES TO BE QUITE HEAVY AT TIMES
DUE TO THE CONVECTIVE NATURE OF THIS ACTIVITY. NORTHWEST WINDS
ACROSS THE FORECAST AREA ARE GUSTING ON AVERAGE 25 TO 35 MPH WITH
STRONGER WINDS OF 40 TO 45 MPH ACROSS THE NORTHERN PLAINS ZONES.
WILL MAINTAIN THE BLIZZARD WARNING AS IS FOR NOW DUE TO THE
PROSPECT OF HEAVY CONVECTIVE SNOW COMBINING WITH THE STRONG
NORTHWEST WINDS. LIGHTER SNOW RATES WILL CONTINUE ON AND OFF
THROUGH THE REST OF THE DAY FURTHER WEST AND ACROSS SOUTHERN ZONES
IN WRAPAROUND MOISTURE AND UPPER LEVEL SHORTWAVE ENERGY. THIS WILL
COMBINE WITH THE STRONG WINDS TO MAINTAIN HAZARDOUS BLOWING SNOW
CONDITIONS. MADE LITTLE CHANGE TO THE STORM TOTAL SNOW
AMOUNTS...WITH MOST OF THE SNOW EXPECTED TO FALL TODAY ACROSS EAST
CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. STILL LOOKING
AT UP TO A FOOT OR MORE OF SNOW ACCUMULATIONS ACROSS THIS
AREA...ESPECIALLY ALONG THE PINE RIDGE. SNOW FALL WILL STEADILY
END FROM SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA FROM LATE
THIS AFTERNOON THROUGH THE EARLY OVERNIGHT PERIOD. SNOW LOOKS TO
FINALLY END ACROSS THE NORTHEASTERN ZONES EARLY SATURDAY MORNING.
THE 1006 MB SURFACE LOW OVER THE DAKOTAS WILL MAINTAIN A STRONG
GRADIENT OVER THE FORECAST AREA THROUGH TONIGHT...SO BLOWING SNOW
CONDITIONS WILL CONTINUE. VISIBILITIES WILL BE REDUCED TO ONE MILE
OR LESS.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 330 AM MDT FRI OCT 4 2013
TODAY...CHALLENGES INCLUDE THE POWERHOUSE CLOSED TROUGH THAT SLOWLY
MOVES ACROSS OUR REGION TODAY. FORTUNATELY...NAM...GFS AND ECMWF
HAVE BECOME CONGRUENT IN HANDLING FEATURES. CHALLENGES INCLUDE
EXPECTED SNOWFALL AMOUNTS...WINDS AND ASSOCIATED VISIBILITIES WITH
FALLING AND BLOWING SNOW.
AS OUR TEAM EXPECTED...RAIN HAS SWITCHED TO SNOW ALREADY WEST OF A
DOUGLAS TO CHEYENNE LINE. POWERHOUSE CLOSED LOW ALOFT MOVES SLOWLY
FROM NORTHWEST COLORADO THIS MORNING TO WESTERN NEBRASKA BY EVENING.
IMPRESSIVE 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC LIFT MOVES
OVER OUR NORTHERN COUNTIES NORTH OF A RAWLINS TO SCOTTSDALE LINE...
WITH THE DEEP MOIST AIRMASS BEING LIFTED BY THIS STRONG DYNAMICAL
LIFT...UPSLOPE LIFT...OROGRAPHICS. ALL THE MODELS SHOW IMPRESSIVE
QUANTITATIVE PRECIPITATION FORECAST FOR TODAY AND TONIGHT...ESPECIALLY
NORTH OF A RAWLINS TO SCOTTSDALE LINE AND HAVING COORDINATED WITH
OUR NEIGHBORS AND SEEING THE COOLING CLOUD TOPS ON INFRARED SATELLITE
AND PROGGED WEATHER PREDICTION CENTER...WPC...SNOWFALL FORECASTS
FROM 6 AM TODAY TO 6 AM SATURDAY ALONG WITH PROJECTED SURFACE THROUGH
700 MB WINDS...WE HAVE OPTED TO UPGRADE OUR WINTER STORM WARNINGS
TO BLIZZARD WARNINGS FOR LOCALES NORTH OF A DOUGLAS...TO WHEATLAND...
TO TORRINGTON...TO SCOTTSDALE TO ALLIANCE LINE...AND UPGRADE
WINTER WEATHER ADVISORIES TO WINTER STORM WARNINGS FOR OUR SOUTHERN
NEBRASKA PANHANDLE COUNTIES.
QUITE IMPRESSIVE MID LEVEL POSITIVE THETA-E ADVECTION LIFT NOTED
TODAY NORTH OF A DOUGLAS TO SCOTTSDALE LINE.
BASED ON PROJECTED QPF AMOUNTS FROM THE NAM...GFS AND ECMWF...AND
EXPERIENCE WITH THIS TYPE OF SURFACE THROUGH 500 MB TRACK...WE HAVE
UPPED OUR SNOWFALL AMOUNTS...SIGNIFICANTLY SO NORTH OF A LUSK TO
TORRINGTON TO SCOTTSDALE TO ALLIANCE LINE...WHERE PROLONGED HEAVY
SNOW...STRONG NORTH WINDS GUSTING TO 50 MPH WILL PRODUCE EXTENDED
BLIZZARD CONDITIONS INTO FRIDAY EVENING...AND OVER THE NORTHERN
PANHANDLE THROUGH 6 AM SATURDAY MORNING.
WITH STRONG NORTHWEST WINDS IN THE LOW AND MID LEVELS...SNOWFALL
AMOUNTS WILL BE LIMITED ALONG AND JUST LEE OF THE LARAMIE RANGE AND
INTERSTATE 25 CORRIDOR DUE TO DOWNSLOPING WIND COMPONENT...INCLUDING
CHEYENNE.
WITH THIS BEING AN EARLY SEASON SNOWSTORM AFTER A PROLONGED WARM
PERIOD...WILL ERR ON THE SIDE OF CAUTION WITH RESPECT TO WINTER
WEATHER HIGHLIGHTS DUE TO EFFECTS ON OUR CUSTOMERS FOR DECISION
SUPPORT SERVICES.
TONIGHT...STRONG CLOSED LOW ALOFT MOVES SLOWLY NORTHEASTWARD TO
NORTH CENTRAL NEBRASKA WITH WRAPAROUND HEAVY SNOW AND BLIZZARD
CONDITIONS CONTINUING OVER THE NEBRASKA PANHANDLE NORTH OF A
SCOTTSDALE TO ALLIANCE LINE. ELSEWHERE...SNOWFALL WILL COME TO AN
ABRUPT END FROM WEST TO EAST...THUS CANCELLATION OF WINTER STORM
WARNINGS AND BLIZZARD WARNING WARRANTED ACROSS ALL OF SOUTHEAST
WYOMING AND OUR SOUTHERN NEBRASKA PANHANDLE COUNTIES.
SATURDAY...AS THE UPPER TROUGH MOVES FURTHER AWAY...CLOUDS WILL
QUICKLY DECREASE FROM WEST TO EAST...THOUGH PROGGED SURFACE THROUGH
700 MB GRADIENTS INDICATE VERY WINDY CONDITIONS EAST OF INTERSTATE
25...ESPECIALLY EAST OF A LUSK TO CHEYENNE LINE. WILL LIKELY NEED
WIND ADVISORIES FOR THE WESTERN NEBRASKA PANHANDLE...THOUGH WILL NOT
ISSUE NOW WITH OUR CURRENT HIGHLIGHTS IN PLACE TO AVOID CONFUSION
WITH OUR CUSTOMERS. GUIDANCE MAXIMUM TEMPERATURES ARE MUCH TOO
WARM...ESPECIALLY OVER THE DEEP EXPECTED SNOW PACK EAST OF A DOUGLAS
TO CHEYENNE LINE...SO HAVE UNDERCUT GUIDANCE MAXIMUM TEMPERATURES
SIGNIFICANTLY.
SATURDAY NIGHT...CONTINUED BREEZY TO WINDY BASED ON PROGGED SURFACE
THROUGH 700 MB GRADIENTS...KEEPING MINIMUM TEMPERATURES WARMER THAN
WHAT WOULD TYPICALLY BE EXPECTED OVER A DEEP SNOW PACK ALONG AND EAST
OF INTERSTATE 25.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 430 AM MDT FRI OCT 4 2013
00Z MEDIUM RANGE MODELS ARE IN CLOSE AGREEMENT WITH INTENSE LOW
PRESSURE SYSTEM OVER IOWA SUNDAY TRACKING EAST THROUGH ILLINOIS
AND INDIANA MONDAY...THEN NORTHEAST TOWARD LAKE ONTARIO MONDAY
NIGHT. MEANWHILE...A UPPER RIDGE TRANSLATES EAST FROM THE GREAT
BASIN ACROSS THE FRONT RANGE AND GREAT PLAINS. THE NEXT PACIFIC
TROUGH AMPLIFIES OVER THE GREAT BASIN TUESDAY...EVENTUALLY FORMING
A CLOSED LOW OVER CALIFORNIA/NEVADA WEDNESDAY AND DRIFTING EAST
INTO UTAH AND WESTERN WYOMING THURSDAY. SOUTHWESTERLY FLOW ALOFT
INCREASES FROM EARLY TO MID WEEK...HOWEVER MOISTURE WILL BE LACKING
FOR PRECIPITATION. AS THE TROUGH APPROACHES THURSDAY...EXPECT SOME
PACIFIC MOISTURE TO ADVECT INTO WYOMING WITH ISOLATED TO SCATTERED
SHOWERS DEVELOPING. TEMPERATURES MODERATE TO ABOVE SEASONAL NORMALS
EARLY IN THE WEEK...FOLLOWED BY SLIGHT COOLING WEDNESDAY AND THURSDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1126 AM MDT FRI OCT 4 2013
WIDESPREAD MVFR OR IFR CEILINGS AND VISIBILITIES IN SNOW AND
BLOWING SNOW WILL CONTINUE OVER THE CWA THROUGH LATE TONIGHT.
CONDITIONS WILL GRADUALLY IMPROVE THROUGH THAT TIME FROM SOUTHWEST
TO NORTHEAST. THE MOUNTAINS WILL BE OBSCURED THROUGH SATURDAY
MORNING AND RIME ICING WILL BE COMMON OVER THE AREA. VFR
CONDITIONS WILL RETURN TO MUCH OF THE CWA SATURDAY MORNING...
EXCEPT THE NORTHEAST QUARTER...AND OVER THE ENTIRE CWA SATURDAY
AFTERNOON.
NORTHERLY SURFACE WINDS WILL GUST AS HIGH AS 45 KNOTS OVER THE
CWA THROUGH 00Z AND THEN EAST OF THE LARAMIE RANGE AFTER 00Z.
THE WINDS WILL PRODUCE THE REDUCED VISIBILITIES IN BLOWING SNOW
AND CREATE TURBULENCE.
&&
.FIRE WEATHER...
ISSUED AT 330 AM MDT FRI OCT 4 2013
NO FIRE WEATHER CONCERNS DUE TO SNOWFALL AND HIGH HUMIDITIES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ103>106-
109>119.
BLIZZARD WARNING UNTIL 6 PM MDT THIS EVENING FOR WYZ107.
BLIZZARD WARNING UNTIL MIDNIGHT MDT TONIGHT FOR WYZ101-102-108.
NE...BLIZZARD WARNING UNTIL 6 AM MDT SATURDAY FOR NEZ002-003-019-095-
096.
WINTER STORM WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NEZ020-021-
054-055.
&&
UPDATE...RJM
SHORT TERM...RUBIN
LONG TERM...JAMSKI
AVIATION...WEILAND
FIRE WEATHER...RUBINHazardous weather outlook, Oct 4, 4:32 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 432 AM MDT FRI OCT 4 2013 NEZ002-003-019-095-096-WYZ101-102-107-108-051045- DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- 432 AM MDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AN INTENSE LOW PRESSURE SYSTEM WILL IMPACT THE AREA TODAY AND TONIGHT AS IT MOVES FROM NORTHERN COLORADO INTO WESTERN NEBRASKA. THIS STORM WILL BRING ADVERSE WINTER WEATHER CONDITIONS INCLUDING SNOW...STRONG AND GUSTY NORTH TO NORTHEAST WINDS AND COLDER TEMPERATURES. WIND CHILL VALUES WILL DROP INTO THE SINGLE DIGITS AND TEENS. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 8 TO 18 INCHES. THE STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES BELOW A QUARTER MILE WITH WHITEOUT CONDITIONS. A BLIZZARD WARNING IS IN EFFECT TODAY AND TONIGHT. TRAVEL WILL BECOME DANGEROUS WITH NUMEROUS ROAD CLOSURES EXPECTED. THE WEIGHT OF THE SNOW ON TREES COMBINED WITH THE STRONG WINDS WILL RESULT IN BROKEN LIMBS AND BRANCHES FALLING ON UTILITY LINES CAUSING POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER STORM WILL MOVE THROUGH NEBRASKA SATURDAY WITH SNOW ENDING IN THE NORTHERN PANHANDLE IN THE MORNING. A TIGHT PRESSURE GRADIENT WILL CREATE STRONG AND GUSTY NORTHWEST WINDS OF 35 TO 50 MPH THROUGHOUT THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. REPORTS OF SNOWFALL AND BLIZZARD CONDITIONS WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ020-021-054-055-WYZ103>106-109>119-051045- BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 432 AM MDT FRI OCT 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AN INTENSE LOW PRESSURE SYSTEM WILL IMPACT THE AREA TODAY AND TONIGHT AS IT MOVES FROM NORTHERN COLORADO INTO WESTERN NEBRASKA. THIS STORM WILL BRING ADVERSE WINTER WEATHER CONDITIONS INCLUDING SNOW...STRONG AND GUSTY NORTH TO NORTHEAST WINDS AND COLDER TEMPERATURES. WIND CHILL VALUES WILL DROP INTO THE SINGLE DIGITS AND TEENS. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 6 TO 12 INCHES. THE STRONG WINDS WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES BELOW A HALF MILE AT TIMES. A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT. TRAVEL WILL BECOME HAZARDOUS WITH ROAD CLOSURES POSSIBLE. THE WEIGHT OF THE SNOW ON TREES COMBINED WITH THE STRONG WINDS WILL RESULT IN BROKEN LIMBS AND BRANCHES FALLING ON UTILITY LINES CAUSING POWER OUTAGES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE WINTER STORM WILL MOVE THROUGH NEBRASKA SATURDAY WITH SNOW ENDING IN THE NORTHERN PANHANDLE IN THE MORNING. A TIGHT PRESSURE GRADIENT WILL CREATE STRONG AND GUSTY NORTHWEST WINDS OF 35 TO 50 MPH THROUGHOUT THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT. REPORTS OF SNOWFALL WILL BE APPRECIATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, Oct 4, 1:14 PM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 PM MDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 1 N RAWLINS 41.80N 107.23W
10/04/2013 E7.0 INCH CARBON WY CO-OP OBSERVER
SNOW FALL 7.0. SNOW DEPTH 7 INCHES. LIQIUD CONTENT 0.75.
0630 AM SNOW MEDICINE BOW 41.90N 106.20W
10/04/2013 E4.0 INCH CARBON WY CO-OP OBSERVER
SNOW FALL 4.0. SNOW DEPTH 4 INCHES. LIQUID CONTENT 0.13.
0800 AM SNOW 1 SE DOUGLAS 42.75N 105.38W
10/04/2013 E2.0 INCH CONVERSE WY CO-OP OBSERVER
SNOW FALL 2.0. SNOW DEPTH 2 INCHES. LIQUID CONTENT 0.57.
0600 AM HEAVY SNOW SHIRLEY BASIN 42.35N 106.21W
10/04/2013 M8.0 INCH CARBON WY CO-OP OBSERVER
SNOW FALL 8.0. SNOW DEPTH 6 INCHES. LIQUID CONTENT 0.54.
0700 AM SNOW 4 SE BUFORD 41.07N 105.25W
10/04/2013 M4.5 INCH LARAMIE WY CO-OP OBSERVER
SNOW FALL 4.5. SNOW DEPTH 3 INCHES. IQUID CONTENT 0.39.
0730 AM SNOW CHUGWATER 41.76N 104.82W
10/04/2013 M3.8 INCH PLATTE WY CO-OP OBSERVER
SNOW FALL 3.8. SNOW DEPTH 4 INCHES. LIQUID CONTENT 0.85.
0500 AM SNOW FORT LARAMIE 42.21N 104.52W
10/04/2013 E0.2 INCH GOSHEN WY CO-OP OBSERVER
SNOW FALL 0.2. SNOW DEPTH 1 INCH. LIQUID CONTENT 0.76.
0800 AM SNOW 2 WSW LINGLE 42.13N 104.38W
10/04/2013 M1.5 INCH GOSHEN WY CO-OP OBSERVER
SNOW FALL 1.5. SNOW DEPTH 2 INCHES. LIQID CONTENT 0.88.
0800 AM SNOW 7 NE CHEYENNE 41.22N 104.70W
10/04/2013 M5.0 INCH LARAMIE WY CO-OP OBSERVER
SNOW FALL 5.0. SNOW DEPTH 5 INCHES. LIQUID CONTENT 0.62.
0800 AM SNOW 9 NE HARRISON 42.78N 103.76W
10/04/2013 M1.0 INCH SIOUX NE CO-OP OBSERVER
SNOW FALL 1.0. SNOW DEPTH 1.0 INCH. LIQUID CONTENT 0.60.
0700 AM SNOW 12 WSW HARRISBURG 41.48N 103.95W
10/04/2013 E0.5 INCH BANNER NE CO-OP OBSERVER
SNOW FALL 0.5. SNOW DEPTH 1 INCH. LIQUID CONTENT 0.71.
0700 AM SNOW 2 WNW SCOTTSBLUFF 41.88N 103.70W
10/04/2013 E0.0 INCH SCOTTS BLUFF NE CO-OP OBSERVER
SNOW FALL T. SNOW DEPTH T. LIQUID CONTENT 0.37.
&&
DDEALLocal storm report, Oct 4, 1:45 PM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY SNOW 11 N CHEYENNE 41.30N 104.79W
10/04/2013 M5.0 INCH LARAMIE WY NWS EMPLOYEE
SNOW RANGES BETWEEN 3 AND 12 INCHES. ROAD 124 NORTH OF
HIGHWAY 85 HAS SEVERAL FOOT DEEP DRIFTS. VISIBILITY LESS
THAN A QUARTER MILE ON 124 DUE TO SNOW AND BLOWING SNOW.
&&
GCLAYCOMLocal storm report, Oct 4, 1:51 PM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
151 PM MDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM BLIZZARD ALLIANCE 42.10N 102.87W
10/04/2013 BOX BUTTE NE ASOS
VISIBILITY 1/4 MILE WITH WIND SPEEDS 31 MPH SUSTAINED
WITH GUSTS TO 43 MPH
0129 PM BLIZZARD CHADRON 42.83N 103.00W
10/04/2013 DAWES NE ASOS
VISIBILITY 1/4 MILE WITH WINDS 21 MPH SUSTAINED WITH
GUSTS TO 38 MPH
&&
GCLAYCOMLocal storm report, Oct 4, 1:59 PM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM BLIZZARD LUSK 42.76N 104.45W
10/04/2013 NIOBRARA WY AWOS
LUSK AWOS REPORTING VISIBILITIES LESS THAN 1/4 MILE WITH
WINDS 36 MPH SUSTAINED WITH GUSTS TO 43 MPH. WYDOT
WEBCAMS SHOWING VERY LOW VISIBILITIES IN NIOBRARA COUNTY
AS OF 155 PM.
&&
GCLAYCOMLocal storm report, Oct 4, 3:50 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HEAVY SNOW BAGGS 41.04N 107.66W
10/04/2013 E5.0 INCH CARBON WY TRAINED SPOTTER
5 INCHES TOTAL SNOWFALL. 4 INCHES ON GROUND CURRENTLY.
STILL SNOWING.
0229 PM HEAVY SNOW BILL 43.21N 105.26W
10/04/2013 E8.0 INCH CONVERSE WY TRAINED SPOTTER
STILL SNOWING HARD WITH WINDY CONDITIONS AND BLOWING
SNOW. ESTIMATED VISIBILITIES AT 1/2 MILE.
0238 PM BLIZZARD S DOUGLAS 42.76N 105.39W
10/04/2013 CONVERSE WY TRAINED SPOTTER
VISIBILITY ABOUT 300 FEET WITH STRONG WINDS.
0239 PM HEAVY SNOW MUDDY GAP 42.38N 107.44W
10/04/2013 E18.0 INCH CARBON WY TRAINED SPOTTER
0244 PM HEAVY SNOW 14 NW DOUGLAS 42.90N 105.59W
10/04/2013 E4.0 INCH CONVERSE WY TRAINED SPOTTER
BLOWING HARD WITH VERY LOW VISIBILITIES AND LOTS OF SNOW
DRIFTS.
0248 PM HEAVY SNOW 7 WNW DOUGLAS 42.79N 105.52W
10/04/2013 M9.0 INCH CONVERSE WY TRAINED SPOTTER
VISIBILITIES 1/4 MILE. STILL SNOWING HARD WITH WINDY
CONDITIONS.
0250 PM HEAVY SNOW RAWLINS 41.78N 107.23W
10/04/2013 E9.0 INCH CARBON WY TRAINED SPOTTER
STILL SNOWING
0253 PM HEAVY SNOW 24 S DOUGLAS 42.41N 105.39W
10/04/2013 E12.0 INCH CONVERSE WY TRAINED SPOTTER
STILL SNOWING HARD. VISIBILITY UNDER 1/4 MILE.
0254 PM SNOW TORRINGTON 42.07N 104.18W
10/04/2013 E2.0 INCH GOSHEN WY LAW ENFORCEMENT
ESTIMATED 1-2 INCHES ON THE GROUND.
0254 PM SNOW BAYARD 41.76N 103.32W
10/04/2013 E3.0 INCH MORRILL NE TRAINED SPOTTER
ESTIMATED 2-3 INCHES ON THE GROUND.
0254 PM HEAVY SNOW HARRISON 42.69N 103.88W
10/04/2013 E6.0 INCH SIOUX NE TRAINED SPOTTER
0254 PM SNOW SCOTTSBLUFF 41.87N 103.66W
10/04/2013 E2.0 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0254 PM SNOW KIMBALL 41.23N 103.66W
10/04/2013 E2.0 INCH KIMBALL NE LAW ENFORCEMENT
0254 PM SNOW CHADRON 42.83N 103.00W
10/04/2013 E3.0 INCH DAWES NE LAW ENFORCEMENT
ESTIMATED 2-3 INCHES ON THE GROUND.
0254 PM HEAVY SNOW HARRISBURG 41.55N 103.74W
10/04/2013 M6.0 INCH BANNER NE LAW ENFORCEMENT
0254 PM SNOW BRIDGEPORT 41.67N 103.10W
10/04/2013 E1.0 INCH MORRILL NE LAW ENFORCEMENT
0258 PM HEAVY SNOW 27 S DOUGLAS 42.37N 105.39W
10/04/2013 E0.0 INCH CONVERSE WY TRAINED SPOTTER
14 INCHES OF SNOW AT 9 AM. NOW 20-24 INCHES OF SNOW AT
THIS TIME. VISIBILITY UNDER 50 YARDS WITH WIND GUSTS TO
35 MPH. WIDESPREAD SNOW DRIFTS OVER 4 FEET. STILL HEAVY
SNOW.
0300 PM HEAVY SNOW CRAWFORD 42.69N 103.41W
10/04/2013 E13.0 INCH DAWES NE PUBLIC
0305 PM HEAVY SNOW RIVERSIDE 41.21N 106.78W
10/04/2013 E8.0 INCH CARBON WY TRAINED SPOTTER
6-8 INCHES. STILL SNOWING.
0307 PM BLIZZARD LUSK 42.76N 104.45W
10/04/2013 NIOBRARA WY LAW ENFORCEMENT
8 INCHES OF SNOW IN TOWN. OUTSIDE OF TOWN EXPERIENCING
BLIZZARD CONDITIONS. ALL ROADS THROUGH COUNTY ARE CLOSED.
15N OF LUSK WHITEOUT CONDITIONS.
0310 PM HEAVY SNOW SARATOGA 41.45N 106.81W
10/04/2013 E8.0 INCH CARBON WY TRAINED SPOTTER
6-8 INCHES. STILL SNOWING.
0317 PM SNOW 16 E SINCLAIR 41.78N 106.81W
10/04/2013 E5.0 INCH CARBON WY TRAINED SPOTTER
STILL SNOWING LIGHTLY. WALCOTT JUNCTION.
0317 PM HEAVY SNOW LARAMIE 41.31N 105.58W
10/04/2013 E6.0 INCH ALBANY WY LAW ENFORCEMENT
INTERSTATE 80 CLOSED.
0318 PM HEAVY SNOW 34 NE RAWLINS 42.13N 106.76W
10/04/2013 E14.0 INCH CARBON WY TRAINED SPOTTER
12-14 INCHES. STILL SNOWING.
0321 PM HEAVY SNOW 33 WNW WHEATLAND 42.23N 105.55W
10/04/2013 E6.0 INCH ALBANY WY TRAINED SPOTTER
SNOW HAS STOPPED. POWER IS OUT.
0324 PM HEAVY SNOW 7 E GARRETT 42.11N 105.46W
10/04/2013 E8.0 INCH ALBANY WY TRAINED SPOTTER
STILL SNOWING WITH BLOWING SNOW. POWER IS OUT.
0328 PM HEAVY SNOW 12 ENE BOSLER 41.65N 105.48W
10/04/2013 E12.0 INCH ALBANY WY TRAINED SPOTTER
STILL SNOWING AND OBSERVING LOTS OF DRIFTING SNOW.
0330 PM HEAVY SNOW WHEATLAND 42.05N 104.96W
10/04/2013 E5.0 INCH PLATTE WY LAW ENFORCEMENT
4-5 INCHES IN TOWN. NUMEROUS TREE LIMBS DOWN DUE TO HEAVY
SNOW. POWER IS OUT IN WHEATLAND.
0330 PM BLIZZARD GLENDO 42.50N 105.03W
10/04/2013 PLATTE WY LAW ENFORCEMENT
VISIBILITY 2 BLOCKS. 2.5 INCHES OF SNOW ON THE GROUND.
0335 PM BLIZZARD 39 N TORRINGTON 42.63N 104.18W
10/04/2013 NIOBRARA WY TRAINED SPOTTER
VISIBILITY 100 FEET WITH WINDS IN THE 30S MPH RANGE. 4
INCHES OF SNOW ON THE GROUND.
&&
GCLAYCOMLocal storm report, Oct 4, 5:19 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT FRI OCT 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM BLIZZARD LUSK 42.76N 104.45W
10/04/2013 NIOBRARA WY AWOS
VISIBILITY 1/4 MILE WITH SUSTAINED WINDS 38 MPH AND GUSTS
TO 46 MPH.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 2:43 AM MDT | Blizzard Warning | CYS | Box Butte, Dawes, Scotts Bluff, Sioux | 27 hr |
| Oct 4, 5:17 PM MDT | Winter Weather Advisory | CYS | Banner, Box Butte, Scotts Bluff, Sioux | 5 hr |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.